MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; INSTRUMENTATION, SURGICAL MESH, TRANSVAGINAL REPAIR OF PELVIC ORGAN PROLAPSE

BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; INSTRUMENTATION, SURGICAL MESH, TRANSVAGINAL REPAIR OF PELVIC ORGAN PROLAPSE
Model Number M0068318250
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a transvaginal mesh (tvm) procedure using a capio slim device, after loading the dart into the carrier, the suture was pulled back and tensioned along the capio handle.After the device was fully deployed, the needle broke off from the thread, causing the dart to be detached during securing and the dart remained inside the patient's body.No patient complications reported.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a0501 captures the reportable event of dart detachment.
 
Additional Manufacturer Narrative
Block h11: block b5 updated due to the additional information received on september 24, 2025.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a0501 captures the reportable event of dart detachment.
 
Event or Problem Description
It was reported that, during a transvaginal mesh (tvm) procedure using a capio slim device, after loading the dart into the carrier, the suture was pulled back and tensioned along the capio handle.After the device was fully deployed, the needle broke off from the thread on the patient's right side, resulting the dart to be detached during securing and the dart remained inside the patient's body.No patient complications reported.
 
Additional Manufacturer Narrative
Block h11: upon receipt at our quality assurance laboratory, this capio device underwent a thorough analysis.Visual inspection of the device did not have any visual damage/defect.During functional inspection, the carrier was able to move in and out; after deploying the carrier, the cage was able to catch the suture.Based on the information available and analysis results, the reported allegations of the dart detaching could not be confirmed through product analysis.Additionally, the reported patient symptom of unretrieved device fragment is a known risk associated with the use of a capio device and it is noted as such in the device instructions for use.A conclusion code of no problem detected was assigned to this investigation since after visual and functional inspections in the complaint device it was not possible to identify any evidence of either the alleged issue or any defect on the device.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a0501 captures the reportable event of dart detachment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h11: correction to blocks d4: lot number and udi and h4: device manufacture date.Upon receipt at our quality assurance laboratory, this capio device underwent a thorough analysis.Visual inspection of the device did not have any visual damage/defect.During functional inspection, the carrier was able to move in and out; after deploying the carrier, the cage was able to catch the suture.Based on the information available and analysis results, the reported allegations of the dart detaching could not be confirmed through product analysis.Additionally, the reported patient symptom of unretrieved device fragment is a known risk associated with the use of a capio device and it is noted as such in the device instructions for use.A conclusion code of no problem detected was assigned to this investigation since after visual and functional inspections in the complaint device it was not possible to identify any evidence of either the alleged issue or any defect on the device.Block h6: device code a0501 captures the reportable event of dart detachment.
 
Event or Problem Description

Brand Name
CAPIO SLIM
Common Device Name
INSTRUMENTATION, SURGICAL MESH, TRANSVAGINAL REPAIR OF PELVIC ORGAN PROLAPSE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23083657
Report Number2124215-2025-65078
Device Sequence Number21266905
Product Code PWI
UDI-Device Identifier08714729838005
UDI-Public(01)08714729838005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068318250
Device Catalogue NumberM0068318250
Device Lot Number0035706034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/24/2025
10/29/2025
12/09/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/17/2025
11/24/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown